Free T4 is slightly below the middle of the range, which is usually adequate. Free T3 is also below middle of the range, which can result in hypo symptoms for many people; however, hypothyroidism would be the correct diagnosis only if you are having hypothyroid symptoms. Otherwise, there is nothing in those test results that would compel that diagnosis.
Thanks for your response. I originally went to the doctor thinking I was having severe peri-menopause symptoms. I have been experiencing the following: extreme fatigue, constipation, weight gain, very heavy and irregular menstrual cycle, night sweats, mild memory lapses, mild depression, sleep problems, irritability, decreased libido, low bp.
My md thought I may be suffering from more than one problem and ordered extensive labs. I am not certain how to read most of the lab results - These are most of the flagged results on my labs. I would appreciate any further thoughts you might have.
I think most of these are thyroid related labs:
Test Name Result Reference Range
TSH 2.34 0.40-4.50 miU/L
T4, Free 1.1 0.8-1.8 ng/dL
T3, Free 3.1 2.3-4.2 pg/mL
Thyroglobulin Antibodies <20 <20 IU/mL
Thyroid Peroxidase antibodies <10 <35 IU/mL
Serotonin, Serum 62 56-244 ng/mL
Sex Hormone Binding Globulin 76 17-124 nmol/L
T3 Reverse, LC/MS/MS 16 8-25 ng/dL
IGF I, LC/MS 129 52-328 ng/mL
Z score (F) -0.2 -2.0-+2.0 SD
Most of my hormones were also below range or slightly within range. (specifically progesterone and testosterone)
Iron slightly low (Ferritin 39 and %sat 29)
These are the other results that she flagged as possible problems:
I have to say that I am impressed with your doctor. The tests that were done and the action taken so far are right on target, in my opinion. Since you have started taking Armour Thyroid, you should re-test the Free T3 and Free T4 in about 4-5 weeks. I don't expect a big change in your levels at that time, since any increase in serum FT3 and FT4 will likely cause reduced TSH and less natural thyroid hormone output. You will need to keep increasing the Armour as necessary to relieve hypo symptoms.
It is also good that the doctor put you on iron supplement. Ferritin is very important and the recommended level for women is 70-80. Many doctors would have told you that your ferritin was "in range" and done nothing further. I am not that familiar with the effects of progesterone and testosterone levels like your, so I'll leave it for other members to comment on that.
Were you also tested for Vitamin D and B12. If so, what were those levels?
Hi melbc1. I just found your post and since I'm having very much the same sort of numbers as you and symptoms, I was curious to see how you're feeling now after being put on Armour? I'm also very impressed with your doctor and I'm so hoping I can find one that's as understanding as yours.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.